Optimal control on the doubly infinite continuous time axis and coprime factorizations

M.R. Opmeer, O.J. Staffans

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)
162 Downloads (Pure)

Abstract

We study the problem of existence of weak right or left or strong coprime factorizations in H-infinity over the right half-plane of an analytic function defined in some subset of the right half-plane. We give necessary and sufficient conditions for the existence of such coprime factorizations in terms of an optimal control problem over the doubly infinite continuous time axis. In particular, we show that an equivalent condition for the existence of a strong coprime factorization is that both the control and the filter algebraic Riccati equation (of an arbitrary realization that need not be well-posed) have a solution (in general unbounded and not even densely defined) and that a coupling condition involving these two solutions is satisfied. The proofs that we give are partly based on corresponding discrete time results which we have recently obtained.
Original languageEnglish
Pages (from-to)1958-2007
Number of pages50
JournalSIAM Journal on Control and Optimization
Volume52
Issue number3
Early online date26 Jun 2014
DOIs
Publication statusPublished - 31 Dec 2014

Fingerprint Dive into the research topics of 'Optimal control on the doubly infinite continuous time axis and coprime factorizations'. Together they form a unique fingerprint.

Cite this